Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 71, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 6, 2003, 5:40 PM CDT for Newton County, Indiana; Iroquois County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 6, 2003, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Iroquois County, IL, Newton County, IN
The radar
The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 11:45 AM CDT | Tornado Watch | SPC | 6 hr |
| Jul 6, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 062240
SVRLOT
ILC075-INC111-062330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
540 PM CDT SUN JUL 6 2003
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN NORTHWEST INDIANA
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 630 PM CDT
* AT 540 PM CDT A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MOROCCO...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE TOWNS OF..
MOROCCO...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN TREE LIMBS AND POWER
LINES...DAMAGE SHEDS...BARNS AND OTHER WEAK STRUCTURES...AND PUSH
TRUCKS OFF THE HIGHWAY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 4099 8771 4083 8756 4091 8730 4118 8729
4103 8751
$$
RATZER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 200 PM CDT SUN JUL 6 2003 DISCUSSION FOR AFTERNOON GRIDS AND ZONES... SVR WX IN PROGRESS. SEE SWODY1 AND HWOLOT FOR DETAILS ON TSTM DVLPMT NXT 18 HRS. HAVE CHGD LTL IN GRIDS/ZONES XCP FOR WED-THU. HAVE INTODUCED MENTION OF PRECIP THIS PERIOD BASED ON 12Z MDL RUNS BRINGING ANOTHER COUPLE OF SHORT WAVES THRU NWLY H5 FLO DURG THIS PERIOD. OTRW LTL CHG TO FCST. .CHI...NONE MERZLOCK
Hazardous weather outlook, Jul 6, 11:00 AM CDT, 6 hours 40 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-071100-
HAZARDOUS WEATHER OUTLOOK/SUPPLEMENTAL
NATIONAL WEATHER SERVICE CHICAGO IL
1100 AM CDT SUN JUL 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... THIS AFTERNOON AND TONIGHT
A WATCH BOX WILL BE ISSUED FOR THE ENTIRE AREA AROUND NOON.
FOLLOWING A LULL IN ACTIVITY THIS EVENING...THERE IS A MODERATE RISK
OF SEVERE THUNDERSTORMS AFTER MIDNIGHT IN AREAS NORTH OF ABOUT I
80...AND A SLIGHT RISK OF SEVERE STORMS SOUTH OF I 80.
DAMAGING WINDS WILL BE THE MAIN THREAT THIS AFTERNOON WITH ISOLATED
SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES.
THE PRIMARY THREAT TONIGHT WILL BE DAMAGING WINDS AND LARGE HAIL.
A MESOSCALE STORM SYSTEM OVER NORTHEAST IOWA LATE THIS MORNING
WILLBE TRACKING EASTWARD ACROSS SOUTHERN WISCONSIN THIS AFTERNOON.
AS IT DOES SO IT WILL BE MOVING INTO VERY UNSTABLE AIR OVER NORTHERN
ILLINOIS AND NORTHWEST INDIANA. DUE TO THE DEGREE OF INSTABILITY IN
PLACE...WITH SURFACE TEMPERATURES AROUND 90 AND DEW POINTS IN THE
LOWER AND MIDDLE 70S...SOME SUPERCELLS ARE POSSIBLE. WIND SHEAR
THROUGH THE MID LEVELS OF THE ATMOSPHERE MAY PROVIDE AN ENVIRONMENT
FAVORABLE FOR ROTATION.
ANOTHER MESOSCALE WEATHER SYSTEM IS EXPECTED TO BLOW UP THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT IN MINNESOTA AND TRACK
SOUTHEAST INTO OUR AREA AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
TEMPERATURES REACHING THE MID 90S...AND DEWPOINTS INTO THE 70S WILL
COMBINE TO PRODUCE HEAT INDICES APPROACHING 105 IN SOME AREAS.
PERIODS OF THUNDERSTORMS ARE LIKELY INTO WEDNESDAY MORNING. SOME OF
THESE MAY BE SEVERE WITH ADDITIONAL HEAVY RAIN. DRIER AND COOLER
AIR IS EXPECTED LATER WEDNESDAY THROUGH FRIDAY. MORE THUNDERSTORMS
ARE POSSIBLE SATURDAY.
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND MAY BE NEEDED AGAIN
LATE TONIGHT...AFTER MIDNIGHT.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
MERZLOCKIn the hours before
Local storm report, Jul 6, 4:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
440 PM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM JOLIET IL .75 INCH HAIL
07/06/03 WILL ONE MI EAST OF KENDALL
CNTY LINE. INTERSECTION
OF DRAUDEN AND CATON
FARM ROADS. REPORTED BY
STORM SPOTTER.Local storm report, Jul 6, 4:48 PM CDT, 52 minutes before
TTAA00 KLOT DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
348 PM CST SUN JUL 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM ROMEOVILLE IL 1.00 INCH HAIL
07/06/03 WILL QUARTER-SIZED HAIL @ 1
MILE WEST OF WEBER
ROAD AND AIRPORT ROAD.
REPORTED BY PUBLIC.
0305 PM ROMEOVILLE IL LARGE LIMBS DOWN
07/06/03 WILL VERY HEAVY RAINS, GUST
WINDS 60+ MPH REPORTED
BY NWS TRAINED
SPOTTER.Local storm report, Jul 6, 4:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
449 PM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1239 PM 3 W KANKAKEE IL 1 INCH HAIL
07/06/03 KANKAKEE HAIL LASTED 2-3
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0107 PM 2 E BONFIELD IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0107 PM REDDICK IL 1.75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0130 PM 2 W KANKAKEE IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY PUBLIC.
0143 PM BRADLEY IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0143 PM KANKAKEE IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0150 PM BRADLEY IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY STORM
SPOTTER.
0155 PM WOODSTOCK IL .75 INCH HAIL
07/06/03 MCHENRY REPORTED BY COOPERATIVE
OBSERVER.
0155 PM WOODSTOCK IL .75 INCH HAIL
07/06/03 MCHENRY REPORTED BY COOPERATIVE
OBSERVER.
0159 PM ARLINGTON HGTS IL 1 INCH HAIL
07/06/03 COOK ARLINGTON HGTS &
DUNDEE. REPORTED BY
STORM SPOTTER.
0159 PM ARLINGTON HGTS IL 1 INCH HAIL
07/06/03 COOK REPORTED BY STORM
SPOTTER.
0204 PM BUFFALO GROVE IL 1.75 INCH HAIL
07/06/03 LAKE REPORTED BY HAM RADIO
OPERATOR.
0205 PM WHEELING IL 1.75 INCH HAIL
07/06/03 COOK DAMAGE TO POLICE CARS
AND OTHER VEHICLES.
WINDSHIELD BLOWN ON A
CITIZEN/S CAR.
0206 PM WHEELING IL 1 INCH HAIL
07/06/03 COOK QUARTER SIZE HAIL AT
DUNDEE & MILWUAKEE RDS.
REPORTED BY HAM RADIO
OPERATOR.
0210 PM WOODSTOCK IL 1 INCH HAIL
07/06/03 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0223 PM 3 NW MORRIS IL .88 INCH HAIL
07/06/03 GRUNDY REPORTED BY EMERGENCY
MANAGEMENT.
0223 PM OTTAWA IL 1.75 INCH HAIL
07/06/03 LASALLE *** 1 INJ ***
AT INTERSECTION OF
CHAMBERS AND GLOVER ST.
PERSON HIT ON HEAD. .
REPORTED BY PUBLIC.
0233 PM OTTAWA IL 60 MPH TSTM GUST
07/06/03 LASALLE REPORTED BY HAM RADIO
OPERATOR.
0233 PM MAZON IL .75 INCH HAIL
07/06/03 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
0233 PM OTTAWA IL 1 INCH HAIL
07/06/03 LASALLE REPORTED BY HAM RADIO
OPERATOR.
0235 PM OTTAWA IL .75 INCH HAIL
07/06/03 LASALLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0238 PM OTTAWA IL WIND DAMAGE
07/06/03 LASALLE N SIDE OF OTTAWA. CORN
CROPS DOWN. LIMBS IN
STREET.
0242 PM WAUCONDA IL 1.75 INCH HAIL
07/06/03 LAKE AT INTERSECTION OF
GILMER & FAIRFIELD.
REPORTED BY STORM
SPOTTER.
0248 PM 1 N MARSEILLES IL .75 INCH HAIL
07/06/03 LASALLE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0253 PM MAZON IL 1 INCH HAIL
07/06/03 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
0257 PM BRACEVILLE IL .75 INCH HAIL
07/06/03 GRUNDY REPORTED BY FIRE AND
RESCUE.
0257 PM MAZON IL .75 INCH HAIL
07/06/03 GRUNDY ACCUMULATION COVERING
GROUND. REPORTED BY HAM
RADIO OPERATOR.
0257 PM OTTAWA IL .75 INCH HAIL
07/06/03 LASALLE HAIL COVERING GROUNDAT
2 INCH DEPTHS. REPORTED
BY HAM RADIO OPERATOR.
0257 PM OTTAWA IL FLOOD
07/06/03 LASALLE STREET FLOODING.
REPORTED BY HAM RADIO
OPERATOR.
0300 PM ROMEOVILLE IL .75 INCH HAIL
07/06/03 WILL WEBER RD & AIRPORT RD.
. REPORTED BY STORM
SPOTTER.
0300 PM WILMINGTON IL 1 INCH HAIL
07/06/03 WILL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 PM GARDNER IL 1 INCH HAIL
07/06/03 GRUNDY
0303 PM 8 S MAZON IL 1 INCH HAIL
07/06/03 GRUNDY REPORTED BY FIRE AND
RESCUE.
0305 PM ROMEOVILLE IL 1 INCH HAIL
07/06/03 WILL 1 MI W OF WEBER RD AND
AIRPORT RD. REPORTED BY
PUBLIC.
0305 PM ROMEOVILLE IL WIND DAMAGE
07/06/03 WILL GUSTS TO 60 MPH. LARGE
LIMBS DOWN. REPORTED BY
STORM SPOTTER.
0306 PM PLAINFIELD IL 1.25 INCH HAIL
07/06/03 WILL INTERSECTION OF I55 &
PLAINFIELD RD. .
REPORTED BY HAM RADIO
OPERATOR.
0310 PM BOLINGBROOK IL 1 INCH HAIL
07/06/03 WILL I55 AND WEBER RD.
REPORTED BY STORM
SPOTTER.
0310 PM ESSEX IL 1.25 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0310 PM MAZON IL .75 INCH HAIL
07/06/03 GRUNDY HAIL COVERING GROUND. .
REPORTED BY EMERGENCY
MANAGEMENT.
0313 PM 5 N BONFIELD IL .75 INCH HAIL
07/06/03 WILL REPORTED BY PUBLIC.
0315 PM LAKE BLUFF IL 1.75 INCH HAIL
07/06/03 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 PM 1 N ESSEX IL 1.75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY FIRE AND
RESCUE.
0415 PM LOWELL IN 60 MPH TSTM GUST
07/06/03 LAKE AT US41. REPORTED BY
HAM RADIO OPERATOR.
0415 PM SCHNEIDER IN WIND DAMAGE
07/06/03 LAKE ELECTRICAL POLE DOWN.
REPORTED BY HAM RADIO
OPERATOR.
0415 PM JOLIET IL .75 INCH HAIL
07/06/03 WILL ONE MI EAST OF KENDALL
CNTY LINE. INTERSECTION
OF DRAUDEN AND CATON
FARM ROADS. REPORTED BY
STORM SPOTTER.Local storm report, Jul 6, 4:55 PM CDT, 45 minutes before
TTAA00 KLOT DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
355 PM CST SUN JUL 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PLAINFIELD IL 0.75 INCH HAIL
07/06/03 WILL REPORTED BY WEATHER
WATCHER.
0255 PM PLAINFIELD IL 0.75 INCH HAIL
07/06/03 KENDALL HEAVY RAIN AND HIGH
WINDS ALSO. CATON FARM
RD AND COUNTY LINE RD
REPORTED BY PUBLIC.Local storm report, Jul 6, 5:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO IL
503 PM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1239 PM 3 W KANKAKEE IL 1 INCH HAIL
07/06/03 KANKAKEE HAIL LASTED 2-3
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0107 PM 2 E BONFIELD IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0107 PM REDDICK IL 1.75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0130 PM 2 W KANKAKEE IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY PUBLIC.
0143 PM BRADLEY IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0143 PM KANKAKEE IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0150 PM BRADLEY IL .75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY STORM
SPOTTER.
0155 PM WOODSTOCK IL .75 INCH HAIL
07/06/03 MCHENRY REPORTED BY COOPERATIVE
OBSERVER.
0155 PM WOODSTOCK IL .75 INCH HAIL
07/06/03 MCHENRY REPORTED BY COOPERATIVE
OBSERVER.
0159 PM ARLINGTON HGTS IL 1 INCH HAIL
07/06/03 COOK ARLINGTON HGTS &
DUNDEE. REPORTED BY
STORM SPOTTER.
0159 PM ARLINGTON HGTS IL 1 INCH HAIL
07/06/03 COOK REPORTED BY STORM
SPOTTER.
0204 PM BUFFALO GROVE IL 1.75 INCH HAIL
07/06/03 LAKE REPORTED BY HAM RADIO
OPERATOR.
0205 PM WHEELING IL 1.75 INCH HAIL
07/06/03 COOK DAMAGE TO POLICE CARS
AND OTHER VEHICLES.
WINDSHIELD BLOWN ON A
CITIZEN/S CAR.
0206 PM WHEELING IL 1 INCH HAIL
07/06/03 COOK QUARTER SIZE HAIL AT
DUNDEE & MILWUAKEE RDS.
REPORTED BY HAM RADIO
OPERATOR.
0210 PM WOODSTOCK IL 1 INCH HAIL
07/06/03 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0223 PM 3 NW MORRIS IL .88 INCH HAIL
07/06/03 GRUNDY REPORTED BY EMERGENCY
MANAGEMENT.
0223 PM OTTAWA IL 1.75 INCH HAIL
07/06/03 LASALLE *** 1 INJ ***
AT INTERSECTION OF
CHAMBERS AND GLOVER ST.
PERSON HIT ON HEAD. .
REPORTED BY PUBLIC.
0233 PM OTTAWA IL 60 MPH TSTM GUST
07/06/03 LASALLE REPORTED BY HAM RADIO
OPERATOR.
0233 PM MAZON IL .75 INCH HAIL
07/06/03 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
0233 PM OTTAWA IL 1 INCH HAIL
07/06/03 LASALLE REPORTED BY HAM RADIO
OPERATOR.
0235 PM OTTAWA IL .75 INCH HAIL
07/06/03 LASALLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0238 PM OTTAWA IL WIND DAMAGE
07/06/03 LASALLE N SIDE OF OTTAWA. CORN
CROPS DOWN. LIMBS IN
STREET.
0242 PM WAUCONDA IL 1.75 INCH HAIL
07/06/03 LAKE AT INTERSECTION OF
GILMER & FAIRFIELD.
REPORTED BY STORM
SPOTTER.
0248 PM 1 N MARSEILLES IL .75 INCH HAIL
07/06/03 LASALLE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0253 PM MAZON IL 1 INCH HAIL
07/06/03 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
0255 PM JOLIET IL .75 INCH HAIL
07/06/03 WILL ONE MI EAST OF KENDALL
CNTY LINE. INTERSECTION
OF DRAUDEN AND CATON
FARM ROADS. REPORTED BY
STORM SPOTTER.
0257 PM MAZON IL .75 INCH HAIL
07/06/03 GRUNDY ACCUMULATION COVERING
GROUND. REPORTED BY HAM
RADIO OPERATOR.
0257 PM OTTAWA IL .75 INCH HAIL
07/06/03 LASALLE HAIL COVERING GROUNDAT
2 INCH DEPTHS. REPORTED
BY HAM RADIO OPERATOR.
0257 PM OTTAWA IL FLOOD
07/06/03 LASALLE STREET FLOODING.
REPORTED BY HAM RADIO
OPERATOR.
0257 PM BRACEVILLE IL .75 INCH HAIL
07/06/03 GRUNDY REPORTED BY FIRE AND
RESCUE.
0300 PM WILMINGTON IL 1 INCH HAIL
07/06/03 WILL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 PM GARDNER IL 1 INCH HAIL
07/06/03 GRUNDY
0300 PM ROMEOVILLE IL .75 INCH HAIL
07/06/03 WILL WEBER RD & AIRPORT RD.
. REPORTED BY STORM
SPOTTER.
0303 PM 8 S MAZON IL 1 INCH HAIL
07/06/03 GRUNDY REPORTED BY FIRE AND
RESCUE.
0305 PM ROMEOVILLE IL WIND DAMAGE
07/06/03 WILL GUSTS TO 60 MPH. LARGE
LIMBS DOWN. REPORTED BY
STORM SPOTTER.
0305 PM ROMEOVILLE IL 1 INCH HAIL
07/06/03 WILL 1 MI W OF WEBER RD AND
AIRPORT RD. REPORTED BY
PUBLIC.
0306 PM PLAINFIELD IL 1.25 INCH HAIL
07/06/03 WILL INTERSECTION OF I55 &
PLAINFIELD RD. .
REPORTED BY HAM RADIO
OPERATOR.
0310 PM ESSEX IL 1.25 INCH HAIL
07/06/03 KANKAKEE REPORTED BY HAM RADIO
OPERATOR.
0310 PM MAZON IL .75 INCH HAIL
07/06/03 GRUNDY HAIL COVERING GROUND. .
REPORTED BY EMERGENCY
MANAGEMENT.
0310 PM BOLINGBROOK IL 1 INCH HAIL
07/06/03 WILL I55 AND WEBER RD.
REPORTED BY STORM
SPOTTER.
0313 PM 5 N BONFIELD IL .75 INCH HAIL
07/06/03 WILL REPORTED BY PUBLIC.
0315 PM 1 N ESSEX IL 1.75 INCH HAIL
07/06/03 KANKAKEE REPORTED BY FIRE AND
RESCUE.
0315 PM LAKE BLUFF IL 1.75 INCH HAIL
07/06/03 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0415 PM SCHNEIDER IN WIND DAMAGE
07/06/03 LAKE ELECTRICAL POLE DOWN.
REPORTED BY HAM RADIO
OPERATOR.
0415 PM LOWELL IN 60 MPH TSTM GUST
07/06/03 LAKE AT US41. REPORTED BY
HAM RADIO OPERATOR.Local storm report, Jul 6, 5:20 PM CDT, 20 minutes before
CHIWRKLSR 0000
TTAA00 KLOT DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
420 PM CST SUN JUL 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM GRAYSLAKE, IL IL 0.75 INCH HAIL
07/04/03 LAKE REPORTED BY NWS
TRAINED SPOTTER.The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:24 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 51 min |
| Jul 6, 1:12 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 48 min |
| Jul 6, 1:54 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 36 min |
| Jul 6, 1:58 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 47 min |
| Jul 6, 1:59 PM CDT | Special Marine Warning | LOT | 91 min | |
| Jul 6, 2:14 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Will | 46 min |
| Jul 6, 2:25 PM CDT | Tornado Warning | LOT | Lake, McHenry | 50 min |
| Jul 6, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 49 min |
| Jul 6, 3:01 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Will | 59 min |
| Jul 6, 3:08 PM CDT | Special Marine Warning | LOT | 52 min | |
| Jul 6, 3:12 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 63 min |
| Jul 6, 3:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 44 min |
| Jul 6, 3:18 PM CDT | Tornado Warning | LOT | Lake | 27 min |
| Jul 6, 3:25 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 50 min |
| Jul 6, 4:07 PM CDT | Special Marine Warning | LOT | 53 min | |
| Jul 6, 5:10 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 35 min |
| Jul 6, 5:13 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 32 min |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 48 min |
| Jul 6, 5:32 PM CDT | Special Marine Warning | LOT | 58 min | |
| Jul 6, 5:32 PM CDT | Special Marine Warning | LOT | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.